MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-PLUG-006
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, an amplatzer vascular plug migrated one minute after placement and was removed.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or additional information was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
An article from the medical conference abstract magazine for (b)(6) society of congenital interventional cardiology, was reviewed.The research article presents a case of a (b)(6) female who had a non -abbott device implanted in the venous duct at birth and had a history of asplenia, single ventricle, aortic stenosis, coarctation of aorta and complicated by total anomalous pulmonary venous connection (tapvc) in order to postpone the timing of surgery.Bilateral pulmonary arterial banding was performed when the patient was (b)(6).Tapvc repair was conducted at 3 month after the birth.Two week after, norwood surgery and glenn surgery were performed.Residual blood flow was confirmed within the stent.Decreasing saturation of oxygen was observed due to hepatopulmonary syndrome.Prior to fontan surgery, it was decided to embolize the blood flow inside the stent by amplatzer vascular plug (avp)when the patient was (b)(6).A 6mm amplatzer vascular plug was implanted, one minute after, the device migrated into the descending artery was removed by a non -abbott device.The venous duct was surgically semi-sutured and achieved complete closure spontaneously.After that, fontan surgery was undergone and hepatopulmonary syndrome became improved.[ the author and corresponding author of this article is ono, hiroshi, md 157-8535 2-10-1 okura, setagaya-ku, tokyo tel: 03-3416-0181 fax: 03-3416-2222].

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14493544
Report Number2135147-2022-00311
Device Sequence Number17644490
Product Code KRD
UDI-Device Identifier00811806011455
UDI-Public00811806011455
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PLUG-006
Device Catalogue Number9-PLUG-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR
Patient SexFemale